Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 81, NWS Little Rock, AR

April 13, 2002Baxter County, Marion County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 13, 2002, 7:09 PM CDT for Baxter County, Marion County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2002, 7:09 PM CDT (00:09 UTC)
Expired
Apr 13, 2002, 7:45 PM CDT
In force
36 min
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Baxter County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2002-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 714 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2002-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
714 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:22 PM CDT, 4 hours 47 minutes earlier.

Area forecast discussion, Apr 13, 2:22 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
222 PM CDT SAT APR 13 2002

WILL KEEP A CHANCE OF THUNDERSTORMS GOING THROUGH EARLY TONIGHT WITH
SOME DECREASE IN AREAL COVERAGE AND INTENSITY EXPECTED LATER
TONIGHT. THERE WILL BE A SLIGHT CHANCE OF MOSTLY SHOWERS INTO
SUNDAY OVER MOST SECTIONS WITH THE EXCEPTION IN THE SOUTH WHERE AN
UPPER LEVEL LOW MAY BRING A BETTER CHANCE OF SHOWERS WITH A FEW
THUNDERSTORMS. MAXIMUMS TOMORROW WILL BE AT OR AS WARM AS TODAY.

FCSTID = 38
HRO   55  78  57  82 /  50  10   0  10
LIT   60  81  60  83 /  40  20   0  10
HOT   59  80  60  85 /  50  20   0  10
PBF   62  80  62  84 /  40  30   0  10

.LZK...
AR...NONE.

In the hours before

Special weather statement, Apr 13, 3:30 PM CDT, 3 hours 39 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>054-140330-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT SAT APR 13 2002

...SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL AND NORTHERN ARKANSAS
THIS AFTERNOON AND THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING ACROSS MOST OF THE NORTH HALF OF ARKANSAS.

THE AREA AFFECTED IS NORTH OF A LINE FROM NEAR ARKADELPHIA TO
BRINKLEY.

WARM...MOIST AND UNSTABLE AIR CONTINUES OVER ARKANSAS TODAY. A WEAK
FRONT REMAINED GENERALLY STATIONARY ON ABOUT A JONESBORO TO DE-QUEEN
LINE THIS AFTERNOON.

LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BE APPROACHING ARKANSAS
LATER TODAY. AHEAD OF THIS STORM SYSTEM...A LARGE AREA OF
STRONG THUNDERSTORMS HAD DEVELOPED OVER TEXAS AND OKLAHOMA.
THESE STORMS WILL MOVE ACROSS OKLAHOMA TODAY AND MAY MOVE INTO
WESTERN ARKANSAS LATE THIS AFTERNOON AND THIS EVENING.

LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT...HOWEVER...
ISOLATED TORNADOES MAY ALSO BE POSSIBLE.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN
EXTREME WESTERN ARKANSAS MAY BE ACTIVATED THIS AFTERNOON AND THIS
EVENING.

38
Special weather statement, Apr 13, 3:30 PM CDT, 3 hours 39 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>054-140330-

SEVERE WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT SAT APR 13 2002

...SLIGHT RISK OF SEVERE WEATHER FOR CENTRAL AND NORTHERN ARKANSAS
THIS AFTERNOON AND THIS EVENING...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING ACROSS MOST OF THE NORTH HALF OF ARKANSAS.

THE AREA AFFECTED IS NORTH OF A LINE FROM NEAR ARKADELPHIA TO
BRINKLEY.

WARM...MOIST AND UNSTABLE AIR CONTINUES OVER ARKANSAS TODAY. A WEAK
FRONT REMAINED GENERALLY STATIONARY ON ABOUT A JONESBORO TO DE-QUEEN
LINE THIS AFTERNOON.

LOW PRESSURE IN THE UPPER ATMOSPHERE WILL BE APPROACHING ARKANSAS
LATER TODAY. AHEAD OF THIS STORM SYSTEM...A LARGE AREA OF
STRONG THUNDERSTORMS HAD DEVELOPED OVER TEXAS AND OKLAHOMA.
THESE STORMS WILL MOVE ACROSS OKLAHOMA TODAY AND MAY MOVE INTO
WESTERN ARKANSAS LATE THIS AFTERNOON AND THIS EVENING.

LARGE HAIL WILL BE THE MAIN SEVERE WEATHER THREAT.

STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS IN
EXTREME WESTERN ARKANSAS MAY BE ACTIVATED THIS AFTERNOON AND THIS
EVENING.

38

Nearby

Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.